It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I mentioned this briefly in another entry but I've decided to post it again in it's own context hoping more of you may read this.

Back in 97 my dermatologist put me on Accutane for my acne. I had already been on Minocycline, Tetracycline, benzol peroxide, solugel cream, etc. etc. etc. Nothing was working. He said it was in our best interests to proceed and hopefully let the Accutane cure things up.

I started Accutane in December at a high dosage (I don't remember the percent anymore but it was high). I was on it for about two weeks and I started to break out in pustulates all over my face. To be more descriptive it was like a deep infection under my skin which I could feel throbbing like something under extreme pressure. I had nasty pustular whiteheads all around my nose, my mouth, my chin, everywhere. Terrified, I stopped the Accutane right away and waited for my doctor to get back from Christmas holidays to see me. He took one look at me and immediately took me off Accutane and prescribed a strong antibiotic and antibacterial soap SpectroGram2.

Time went on and I left my home for university convinced beautiful skin was something I would not achieve. I mean, I had already tried everything and after Accutane I wasn't up for anything new! I went on with this for a few years while in university then moved back home.

When I came back home I started seeing my dermatologist again and he suggested we give Accutane one more shot but this time at a VERY small dosage. Hesitant I agreed hoping it might just work this time. Bang, the same thing happened all over again. Pustular breakouts all over my face. We immediately discontinued the medication and I was put on K-flex to clear things up. I've been on K-flex now for over a year and my skin still looks bad! To top it all off I find I can trigger similar bad breakouts when I eat certain foods...however not as bad.

Has anyone else ever experienced these sorts of breakouts? As well, is it safe to be on an antibiotic for so long? My pharmacist and doctors say it is but I'm hesitant. I've read online that antibiotics kill the good bacteria as well as the bad, making your immunity system that much weaker. I've noticed this before when taking minocycline/tetracycline for a long period of time then stopping. It seems like I would never have a cold while taking my meds but as soon as I stopped I was sick every week.

Anyhow this message is getting really long and I'm sorry for going on and on. I appreciate you taking the time to read this and hopefully someone out there can help me find some understanding behind this whole thing. Thank you,

Kimberly





All times are GMT -7. The time now is 05:51 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!